MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PERSONAL CATHETER¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PERSONAL CATHETER¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER
Model Number 63614
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was confirmed.Visual inspection noted 1 unopened magic 3 intermittent catheter was received.The water packet appeared to be flat and possibly empty prior to opening the catheter packaging.There was no evidence that the packet had been popped or water residue inside the packaging.The catheter packaging was opened, and the packet was cut open.There was no water in the packet at all.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿the catheter is intended for urinary bladder drainage in patients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.The catheter becomes slippery when wetted with water, eliminating the need for a separate lubricant.For your added convenience, this catheter is packaged with its own sterile water.Simply release the water from its foil packet and then tip the un-opened catheter package end-to-end.The catheter acts like a magnet to attract the water and activate its slippery coating.Follow these steps for best results.Release the water: prior to opening the sealed catheter pouch: apply pressure to the foil packet to release the water.Ensure all water is released from the foil packet.Wet the catheter: hold package with printed side up.Tip package end-to-end three to six times to wet catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.Use the catheter: peel back package to expose funnel end of catheter.If desired, use the self-adhesive tape on the package to temporarily attach the pouch to any dry vertical surface.Remove catheter and use according to physician¿s instructions.Warning: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Precautions: urethral catheter for urological use only.Discard after use, do not resterilize.Made of silicone elastomer.".
 
Event or Problem Description
It was reported that the water packet would not burst open.It was later reported per evaluation of the sample received that there was no water in the burst packet.

Brand Name
PERSONAL CATHETER¿ INTERMITTENT CATHETER
Common Device Name
MAGIC 3 CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8776178
Report Number1018233-2019-03796
Device Sequence Number11429542
Product Code KOD
UDI-Device Identifier00801741069291
UDI-Public(01)00801741069291
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/28/2022
Device Model Number63614
Device Catalogue Number63614
Device Lot NumberJUBS1321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2019
Initial Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1